Posted by zeugma on November 1, 2004, at 18:16:42
In reply to Re: no more Cymbalta for now » zeugma, posted by jujube on November 1, 2004, at 10:54:21
> If you don't mind my asking, are you taking anything else with the Provigil? I am on my fourth AD trial in less than a year, and it is not doing a thing for me. I have a pdoc appointment tomorrow, and am researching options. I have Provigil on my list as a possible augmenter (not sure if the pdoc will go for it. He seems averse to augmentation.). So far I have tried Paxil, Prozac, Effexor (up to 225 mg) and now Celexa. I am thinking it may be time to go to a TCA, but am scared stiff because of all of the side effects. However, if a TCA will bring me out of the black hole I'm in, then maybe that's the route I will have to go. Do you know if you can combine Provigil with a TCA?
> Thanks, and sorry for butting into the thread with all my questions.
> Hi Tamara, please don't feel that you're butting in. I am no longer on Provigil. I went up to 150 mg, and it has been the most helpful of all meds I have taken for ADD and also for energy. Unfortunately the side effects were not tolerable. I took it with nortriptyline, and there are no contraindications that I am aware of. Nortrip's s/e are dry mouth, sedation (NOT fatigue, at least not in my case- it knocks me out for a certain, dose-dependent time after I take it, and then I wake up feeling as energetic as I am capable of feeling. If the drug caused unusual fatigue, I would have discontinued it. I suffer from severe fatigue.) and orthostatic hypotension- dizziness on getting up from a seated position suddenly. There were many other s/e that faded with time.
The problem with the Provigil s/e was that they did not fade with time. I don't know if there was an interaction between the TCA and Provigil. I would not discourage you from trying either med. Nortriptyline is a highly effective AD. Provigil helped me with my symptoms of anergia and inattention. I wish I could have stayed on Provigil. Ritalin is actually a much harder med for me to figure out, although it causes fewer s/e for me.
Hope some of this was helpful, and do not hesitate to ask anything else.
> > > > You're welcome. Your questions are also helpful to me. Has the Cymbalta done anything at all for you yet?
> > > >
> > > > -z
> > >
> > > I'm off of the Cymbalta completely now. I couldn't tolerate the side effects in my present situation. Also, I am afraid of using anything serotonergic (without a dopaminergic) right now that might possibly make my dopamine problems worse. I may reserve the right to try it again at a later date. I just have to figure out what to do next. I have been thinking of Parnate though that would probably also put me to sleep - at least initially. (I'm basing this on the fact that selegiline does and they're very similar). OTOH, I read/posted an abstract recently that spoke about its ability to downregulate those DA autoreceptors. I might have to deal with some major fatigue for a while to get the therapeutic effect.
> > >
> > > Most likely I'll just sit here thinking about this and changing my mind a million times before I do anything.
> > >
> > > How are those purple dancing elephants?
> > >
> > > K
> > The purple dancing elephants are OK. But they make a lot of noise :)(plus it smells like a circus in here).
> > Parnate sounds like an excellent idea. You might have to deal with the fatigue, and the dietary restrictions, but most sources say Parnate has fewer s/e than Nardil.
> > Right now I'm in a fallow period. I'm positive, given my response to provigil and the recent discoveries of orexigenic transmission, that many of my problems localize in the hypothalamus. I plan to spend the coming months researching this in my spare time.
> > I took a 'holiday' from Ritalin today (only 20 mg). I feel completely exhausted.
> > -z